Doctor insights on:
Is it possible that the chemicals in the brain that occure during mania weakened or completely stopped my medication from working?
Abilify (aripiprazole) and bipolar : Not quite sure if you were asking about managing/treating bipolar of if you had concerns about increased Abilify (aripiprazole), (aripiprazole) so I provided an informational links in the comments. Also if you have concerns about the recent increase in Abilify (aripiprazole) I would encourage you to talk with your prescribing provider. If you would prefer a second opinion you might consider a consult with a healthTap psychiatrist. Be well. ...Read moreSee 1 more doctor answer
Effexor (venlafaxine) XR 150 mg makes me less hungry and more focused. I I may be bipolar would this medication be likely to cause mania?
My son, who turns 16 in 2 months, has ADHD with bipolar. What medication and dosage would be the best for him? He prefers mania over depression.
Assessment: Don't try to figure this one out alone. You need to find a doctor you can trust. Even the best treatment isn't guaranteed to work the first time. Stick with it and don't give up on him. It's normal that he prefers mania, but mania can be devastating. If he can find a healthy stability he can have a much better life. Best to both of you. ...Read moreSee 3 more doctor answers
Bipolar: A person may fulfill the diagnostic criteria for bipolar d/o and have never been depressed. That is why the term: manic-depression is confusing. It may be common for those with bipolar d/o to have up and down mood swings, but the depressive part is not what defines the bipolar d/o. There are many medications which may induce a manic episode, too many to list here. ...Read more
I find diphenhydramine helps with my mania more then prescription drugs, what do u think about taking this when feeling manic?
Is Topamax (topiramate) an effective drug for weight loss? If so at what dose do I start to see results? (I know everyone is different) Am on it for Mania and mood
I am bipolar1. Take Saphris, (asenapine) Lamictal and Lithium. A dr. prescribed Ultram for pain relief. Could Ultram cause mania or interact with my psych drugs?
Not big risk: Ultram increases serotonin like some antidepressants so it could be a trigger for mania, but if you're on lithium the risk of this is low. Almost all psych drugs are listed as "CNS depressants" meaning they can make you sleepy or reduce brain function in some people. As is Ultram. And adding another one increases the risk of sedation, but in a young otherwise healthy person the risk is low. ...Read more
Should not if workin: Bipolar meds should help to keep your mood more stable, controlling manic episodes. If you are becoming manic on your medications, it is not working or the dose is too low. Talk to your doc. Also, people with bipolar disorder can become manic if an antidepressant is added to their bipolar meds, so keep that in mind. finally, drugs and alcohol never mix with bipolar disorder, regardless of meds ...Read more
Both: You could be predisposed to it, and then have it brought out by use of certain medications. Otherwise, I am not aware of any medication directly causing it. However, use of recreational drugs could lead to symptoms similar to bipolar manic episodes. Theoretically it is reversible, but long term use may cause permanent damage. ...Read more
Possibly...: 1st, make proper dx. Is DX bipolar disorder, where they're r periods of depression and hypomania? Many triggers, prob an internalized experience leading to changes in specific neurotransmitters in specific part of the brain. The one that will recognize the early signs is not person themself, but the professional or family member that knows her/him best. When manic, feels good & stops med-not good! ...Read more
Mania: once mania is going it might take more medication than what was required for maintenance to bring someone back down. once the mania resolves then sometimes med doses can come down too. if you are manic/hypomanic then please see your MD asap or present to an ER. there are several psychiatric emergency rooms in the NYC metro area ...Read more
Drug Use: Narcotic medication can induce a euphoria that can be similiar to a manic episode of depression. However, when the effects of the med wears off, so does tge euphoria. You won't experience the same effects unless you would take more of the med, while mania tends to cycle regardless of environmental triggers. There are a number of other differences as well. ...Read more